Morphine, a naturally present chemical obtained from the seedpod of some species of poppies plants, is converted into heroin, an illicit narcotic with a significant potential for addiction.
Pure heroin can be more tempting to newbie users since it removes the taboo linked to drug injection use as you can either smoke or inhale it. This may lead to an overdose of heroin. Overdose is a risky and fatal result of heroin use.
A heavy amount of heroin drastically slows down heart rate and respiration, making it impossible for a user to survive without assistance. If you need professional assistance for detox vs rehab, Detox to Rehab is the perfect place.
Effects of Heroin Overdose:
- Certain brain receptors known as mu-opioid receptors (MORs) are bound to and activated by heroin.
- Neurotransmitters, which are organic compounds found in our bodies, link to these receptors in the body and the brain to control agony, hormonal fluctuation, and feelings of well-being.
- The emission of the neurotransmitter dopamine is stimulated when MORs in the reward area of the brain are engaged, reinforcing drug-taking behavior.
- In contrast to naturally occurring chemicals in our body, externally administered opioids like heroin activate opioid receptors in a variety of ways, with different effects depending on the quantity used, which region of the brain or body it entangles, etc.
How Should You Respond to a Heroin Overdose?
- The fact that drug overdose victims sometimes do not receive immediate medical attention has made the situation more challenging as overdoses have increased in frequency.
- To address this issue, the Food and Drug Administration of the U.S. introduced Naloxone, sometimes known as Narcan, in 2014.
- This medication prevents overdoses and any person who completes the necessary training can use it.
- Narcan functions as an opioid receptor adversary that can get rid of the effects of being high on opioids and prevent an opioid overdose.
- It essentially attaches to opioid receptors and prevents heroin from activating them, to put it briefly.
Overdoses of heroin can be deadly. A loved one’s life may be saved if you invest in Narcan training, carry some available, or simply have a strategy for what to do if you discover them experiencing an overdose. It is crucial to get expert assistance to deal with the effects of a heroin overdose and determine what to do next to help prevent future overdose.